Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 234, NWS Charleston, WV

August 21, 2011Jackson County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Aug 21, 2011, 3:29 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 3:29 PM EDT (19:29 UTC)
Expired
Aug 21, 2011, 3:44 PM EDT
In force
15 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Jackson County, OH, Vinton County, OH

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WUUS51 KRLX 211929
SVRRLX
OHC079-163-212015-
/O.NEW.KRLX.SV.W.0234.110821T1929Z-110821T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF WELLSTON...
  VINTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF MCARTHUR...

* UNTIL 415 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MCARTHUR...AND
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY..

* THIS STORM IS CAPABLE OF WIND GUSTS TO 60 MPH...QUARTER SIZE 
  HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3930 8276 3937 8270 3937 8264 3938 8263
      3938 8257 3927 8228 3906 8246 3925 8277
TIME...MOT...LOC 1921Z 304DEG 15KT 3919 8245

$$

12
1 follow-up statement
726 
WWUS51 KRLX 211944
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT SUN AUG 21 2011

OHC079-163-211954-
/O.CAN.KRLX.SV.W.0234.000000T0000Z-110821T2015Z/
JACKSON OH-VINTON OH-
344 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR VINTON AND NORTHEASTERN
JACKSON COUNTIES IN SOUTHEAST OHIO IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3930 8276 3937 8270 3937 8264 3938 8263
      3938 8257 3927 8228 3906 8246 3925 8277
TIME...MOT...LOC 1944Z 304DEG 15KT 3914 8235

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM EDT, 29 minutes earlier.

Area forecast discussion, Aug 21, 3:00 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SUN AUG 21 2011

.SYNOPSIS...
COLD FRONT CROSSES THIS EVENING. HIGH PRESSURE BUILDS IN MONDAY
AND LINGERS ON TUESDAY. MOISTURE INCREASES AGAIN BY WEDNESDAY NIGHT.
A COLD FRONT STALLS OUT THURSDAY NIGHT...AS IRENE REACHES SE US.

&&

.NEAR TERM /THROUGH MONDAY/...
FRONTAL BOUNDARY IS NOW APPROACHING CMH/CVG AND MOVING SLOWLY
SOUTHEAST.  EXPECT IT TO BE JUST EAST OF THE OHIO RIVER BY 00Z AND
CROSS THE MOUNTAINS BY 06Z.  STORMS HAVE FIRED OUT AHEAD AS ENOUGH
DESTABILIZATION HAS OCCURRED DUE TO HEATING...WITH 1000-1500 J/KG OF
MLCAPE.  WHILE OVERALL FLOW PATTERN IS MARGINAL...CWA COULD GET
SKIMMED BY AN AREA OF 40 KNOTS OF 0-6KM BULK SHEAR OVER THE NEXT FEW
HOURS ACROSS ROUGHLY THE NORTHERN HALF OF THE CWA.  SPC HAS THIS
AREA UNDER A SLIGHT RISK...AND A FEW MARGINAL HAIL/WIND EVENTS ARE
POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING.  HAVE TRACKED
LIKELY POPS AHEAD OF THE FRONT THROUGH 03Z.  THE STORMS HAVE BEEN
EFFICIENT RAINFALL PRODUCERS AS WELL...BUT HAVE HAD SUFFICIENT
MOVEMENT...SO AS FAR AS FLOODING CONCERNS WILL JUST NEED TO WATCH
FOR TRAINING/MULTIPLE HITS IN AN AREA.

LINGERING MOISTURE MAY ALLOW SOME SHRA TO CONTINUE IN THE POST-FROPA
CYCLONIC FLOW...BUT EXPECT ANY SUCH ACTIVITY TO BE DONE BY 12Z AS
HIGH PRESSURE STARTS TO NOSE IN.  BRUNT OF VORTICITY IN
EASTWARD-MOVING H500 TROUGH REMAINS OFF TO THE NORTH.  CLEARING IN
THE WEST OVERNIGHT SHOULD ALLOW SOME FOG TO FORM...ESPECIALLY IN
AREAS THAT RECEIVE RAIN.  MOISTURE GETS TRAPPED UNDERNEATH THE
INVERSION IN THE MOUNTAINS...AND FORESEE MORE STRATUS THAN FOG
THERE.  ONCE MIXING GETS GOING LATER IN THE MORNING...FOG/STRATUS
SHOULD LIFT INTO SCT-BKN CU FOR THE AFTERNOON...WITH A FAIR AMOUNT
OF SUNSHINE.

RAN WITH A ROUGH GUIDANCE BLEND FOR TEMPERATURES TONIGHT.  LOWERED
MONDAY MAX TEMPS FROM PREVIOUS BUT REMAINED ON THE WARM SIDE OF THE
GUIDANCE ENVELOPE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ADDED SOME FOG ALONG THE WARMER RIVERS FOR LATE MONDAY NIGHT INTO
EARLY TUESDAY MORNING.  OTHERWISE PLEASANT LATE SUMMER WEATHER
FIGURED.  ACTUALLY LOWERED MINIMUM TEMPERATURES A BIT FOR DAWN
TUESDAY.  THAT SHOULD BE OUR COOLEST OF THE WEEK.

MOISTURE INCREASES ON WEDNESDAY INTO WEDNESDAY NIGHT...BUT DYNAMICS
REMAIN WEAK.  POPS ONLY IN THE 20 TO 30 PERCENT RANGE FOR NOW.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
STRESSING THE SAME THEME AS YESTERDAY...BESIDES THE OBVIOUS KEY TO
THE LATER PERIODS...THE TRACK...SPEED...AND STRENGTH OF IRENE...
ANOTHER MAJOR KEY IS WHERE THE FRONT STALLS AND WEAKENS THURSDAY
NIGHT INTO FRIDAY.  THIS IS THE FRONT THAT APPROACHES US WEDNESDAY
NIGHT INTO THURSDAY.  STILL HAVE THIS SURFACE FEATURE WEAKENING AND
STALLING OVER SOUTHERN WEST VIRGINIA OR SOUTHWEST VIRGINIA THURSDAY
NIGHT INTO FRIDAY...WITH THE FRONTAL ZONE ALOFT
EVEN FURTHER N.

LEFT THE CHANCE POPS FRIDAY NEAR THE OLD FRONT IN SOUTHERN
COUNTIES...WITH POPS AOB 14 PCT FOR SE OHIO FRIDAY INTO SATURDAY.
POPS INCREASE SATURDAY AND SATURDAY NIGHT FOR OUR EASTERN SLOPE
COUNTIES AS THE EXPECTED PATH OF IRENE THROWS MOISTURE WEST.

AS THIS DISTANCE...OUR DETERMINISTIC POPS PEAK SATURDAY NIGHT INTO
SUNDAY MORNING FOR THE REMAINS OF IRENE...BEFORE DECREASING FROM SW
TO NE SUNDAY NIGHT. EVEN HAVE LIKELY POPS FOR OUR MOUNTAINS AT THIS
DISTANCE. OF COURSE...THE EXACT STRENGTH OF IRENE AT LANDFALL...
SPEED AND TRACK WILL DETERMINE THE EVENTUAL PEAK TIME AND WESTERN
GRADIENT OF THE POPS.

AS YESTERDAY...STILL HAVE LOW CONFIDENCE IN MAXIMUM TEMPERATURES ON
FRIDAY.  FOR EXAMPLE...WEST OF THE MOUNTAINS...IN SOUTHERN WV COULD
PICTURE LINGERING CLOUDS AND A FEW SHOWERS WITH THE OLD FRONT...OR
THE OTHER SCENARIO...WOULD BE DOWNSLOPE E WINDS AND SUNSHINE WITH
WARMER TEMPERATURES.

KEPT MAXIMUM TEMPERATURES BELOW GUIDANCE FOR OUR MOUNTAINOUS
COUNTIES SATURDAY AND SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STILL SOME LINGERING SHRA/TSRA FROM MORNING CLUSTER ACROSS CENTRAL
WEST VIRGINIA.  ACTIVITY NOW FIRING ACROSS OHIO AHEAD OF ADVANCING
COLD FRONT.  FRONT SHOULD BE JUST EAST OF OHIO RIVER BY 00Z AND PULL
ACROSS THE MOUNTAINS AROUND MIDNIGHT.  MOST AREAS SHOULD BE VFR
OUTSIDE OF STORMS...WITH BRIEF IFR/LIFR UNDERNEATH ANY CELLS.  GOING
TO TRY TO TIME HEAVIEST ACTIVITY WITH TEMPOS IN THE TAFS.  PRECIP
SHOULD BE MOSTLY OVER BY 06Z SAVE FOR LINGERING SHRA IN EASTERN WEST
VIRGINIA.  FOG TIMING IS TRICKY AND DEPENDS ON CLEARING...BUT FIGURE
MOST VALLEYS SHOULD SEE A PERIOD OF IFR OVERNIGHT.  THE CENTRAL AND
SOUTHERN MOUNTAIN AREAS SHOULD GET MORE STRATUS THAN FOG ACCORDING
TO MODEL SOUNDINGS.  ONCE MIXING GETS GOING BY MID MONDAY
MORNING...MOST AREAS WILL REVERT BACK TO VFR WITH SCT-BKN CU.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW

ALTERNATE SCENARIOS: TIMING OF CONVECTIVE STORMS THIS
AFTERNOON/EARLY EVENING COULD DIFFER.  ALSO...FOG TIMING/DEPTH COULD
CHANGE DEPENDING ON OVERNIGHT SKY CLEARING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    M    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    H
EKN CONSISTENCY  M    H    H    H    H    M    H    H    H    M    H    H
PKB CONSISTENCY  H    H    H    M    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    M

AFTER 18Z MONDAY...
NO WIDESPREAD AREAS OF IFR ARE EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...CL
Hazardous weather outlook, Aug 21, 8:55 AM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
855 AM EDT SUN AUG 21 2011

OHZ067-075-076-083>087-WVZ006>011-014>020-027>032-036>040-046-047-
221300-
MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-CABELL-
MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
855 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY
THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND
SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD
CAUSE STREET AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-221300-
PERRY-
855 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ANY STORM
THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033>035-221300-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
855 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY INTO THIS
EVENING. ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY
WINDS AND HEAVY RAIN. LOCAL STREET AND POOR DRAINAGE FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 1:20 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 PM EDT SUN AUG 21 2011

OHZ086-087-211800-
GALLIA OH-LAWRENCE OH-
120 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
SOUTHERN GALLIA COUNTIES...

AT 118 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OAK HILL...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GAGE AROUND 135 PM AND CROWN CITY AROUND 200
PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3885 8257 3884 8246 3887 8245 3876 8220
      3873 8219 3868 8219 3863 8217 3860 8217
      3859 8220 3860 8226 3857 8230 3855 8230
      3875 8266

24
Special weather statement, Aug 21, 1:56 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
156 PM EDT SUN AUG 21 2011

OHZ086-WVZ006-007-014-211830-
CABELL WV-GALLIA OH-MASON WV-PUTNAM WV-
156 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CABELL...PUTNAM...
SOUTH CENTRAL GALLIA AND SOUTHWESTERN MASON COUNTIES...

AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF GALLIPOLIS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ASHTON AROUND 210 PM AND FRAZIERS BOTTOM
AROUND 230 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
34 AND 40 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8232 3860 8179 3839 8194 3857 8229
      3858 8229 3858 8231 3861 8236 3867 8235
      3868 8242

24
Special weather statement, Aug 21, 2:15 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EDT SUN AUG 21 2011

OHZ084-211845-
VINTON OH-
215 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT VINTON COUNTY...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF
CHILLICOTHE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR ALLENSVILLE AROUND 230 PM...ALLENSVILLE
AROUND 235 PM...CREOLA AROUND 240 PM AND MCARTHUR AROUND 245 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8274 3938 8252 3940 8250 3927 8228
      3913 8242 3914 8252 3916 8254 3918 8254
      3919 8258 3931 8276 3934 8276

12
Special weather statement, Aug 21, 2:33 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT SUN AUG 21 2011

OHZ067-076-211900-
MORGAN OH-WASHINGTON OH-
233 PM EDT SUN AUG 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORGAN AND NORTHERN
WASHINGTON COUNTIES...

AT 231 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHWEST OF MCCONNELSVILLE TO 4 MILES NORTHEAST OF MCCONNELSVILLE TO
12 MILES NORTH OF BEVERLY...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MCCONNELSVILLE AROUND 245 PM...HACKNEY
AROUND 250 PM...MACKSBURG AROUND 255 PM AND STOCKPORT AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
10 AND 17 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3968 8164 3966 8158 3959 8158 3959 8149
      3964 8148 3965 8146 3961 8139 3960 8128
      3954 8118 3952 8178 3966 8204 3972 8203
      3973 8208 3974 8208 3976 8164

12
Special weather statement, Aug 21, 3:05 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT SUN AUG 21 2011

OHZ066-067-211930-
MORGAN OH-PERRY OH-
305 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND WESTERN MORGAN
COUNTIES...

AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW
LEXINGTON...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SHAWNEE AROUND 310 PM...CROOKSVILLE AROUND
320 PM AND EAGLEPORT AROUND 330 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3981 8207 3978 8207 3977 8179 3951 8187
      3961 8237 3984 8229

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:49 AM EDTSpecial Weather StatementRLXPerry41 min
Aug 21, 7:32 AM EDTSpecial Weather StatementRLXMorgan, Perry58 min
Aug 21, 7:49 AM EDTSpecial Weather StatementRLXGallia26 min
Aug 21, 1:20 PM EDTSpecial Weather StatementRLXLawrence40 min
Aug 21, 2:15 PM EDTSpecial Weather StatementRLXVinton30 min
Aug 21, 2:33 PM EDTSpecial Weather StatementRLXMorgan27 min
Aug 21, 2:41 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton34 min
Aug 21, 3:05 PM EDTSpecial Weather StatementRLXMorgan, Perry25 min
Aug 21, 3:35 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Meigs, Vinton55 min
Aug 21, 4:31 PM EDTSevere Thunderstorm WarningRLXMeigs19 min
Aug 21, 4:41 PM EDTSevere Thunderstorm WarningRLXGallia34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.